Alert archive / Georgia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 84, NWS Charleston, SC

May 31, 20124 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at May 31, 2012, 2:12 PM EDT for 4 counties in Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2012, 2:12 PM EDT (18:12 UTC)
Expired
May 31, 2012, 3:00 PM EDT
In force
48 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Chatham County, GA, Effingham County, GA, Liberty County, GA

The radar

The Charleston,SC radar (KCLX), 79 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1673 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-68 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

968 
WUUS52 KCHS 311812
SVRCHS
GAC029-051-103-179-311900-
/O.NEW.KCHS.SV.W.0084.120531T1812Z-120531T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
212 PM EDT THU MAY 31 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BRYAN COUNTY IN SOUTHEAST GEORGIA...
  WEST CENTRAL CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  EXTREME SOUTH CENTRAL EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  CENTRAL LIBERTY COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 300 PM EDT

* AT 213 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...8 MILES NORTHWEST OF RICHMOND HILL...MOVING
  NORTH AT 10 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  RICHMOND HILL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3216 8141 3201 8121 3182 8135 3190 8155
TIME...MOT...LOC 1813Z 187DEG 7KT 3200 8143

$$
2 follow-up statements
920 
WWUS52 KCHS 311830
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
230 PM EDT THU MAY 31 2012

GAC029-051-103-179-311900-
/O.CON.KCHS.SV.W.0084.000000T0000Z-120531T1900Z/
EFFINGHAM GA-LIBERTY GA-BRYAN GA-CHATHAM GA-
230 PM EDT THU MAY 31 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR WEST CENTRAL CHATHAM...CENTRAL BRYAN...CENTRAL LIBERTY AND
EXTREME SOUTH CENTRAL EFFINGHAM COUNTIES...

AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM 8 MILES NORTHWEST OF DANIEL...MOVING
NORTH AT 10 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO PING PONG BALL SIZE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3193 8131 3185 8136 3188 8143 3191 8150
      3197 8151 3216 8141 3201 8121
TIME...MOT...LOC 1830Z 194DEG 8KT 3203 8142

$$
128 
WWUS52 KCHS 311858
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
258 PM EDT THU MAY 31 2012

GAC029-051-103-179-311908-
/O.EXP.KCHS.SV.W.0084.000000T0000Z-120531T1900Z/
EFFINGHAM GA-LIBERTY GA-BRYAN GA-CHATHAM GA-
258 PM EDT THU MAY 31 2012

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CHATHAM...CENTRAL
BRYAN...CENTRAL LIBERTY AND EXTREME SOUTH CENTRAL EFFINGHAM COUNTIES
WILL EXPIRE AT 300 PM EDT...

AT 258 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING HAS EXPIRED...THIS 
THUNDERSTORM IS STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL 
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. IF THE STORM 
RESTRENGTHENS...ANOTHER SEVERE THUNDERSTORM WARNING MAY BE REQUIRED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3193 8131 3185 8136 3188 8143 3191 8150
      3197 8151 3216 8141 3201 8121
TIME...MOT...LOC 1858Z 194DEG 8KT 3209 8140

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 10:36 AM EDT, 3 hours 36 minutes earlier.

Area forecast discussion, May 31, 10:36 AM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1036 AM EDT THU MAY 31 2012

.SYNOPSIS...
WEAK ATLANTIC HIGH PRESSURE WILL GIVE WAY TO A COLD FRONT MOVING
THROUGH THE AREA FRIDAY NIGHT...FOLLOWED BY HIGH PRESSURE THROUGH
THE WEEKEND. ANOTHER COLD FRONT WILL GRADUALLY ADVANCE INTO THE
SOUTHEAST THROUGH THE FIRST HALF OF NEXT WEEK...AND HIGH PRESSURE
COULD BUILD INTO THE REGION AGAIN AROUND MIDWEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATE THIS MORNING...SHOWER ACTIVITY FROM EARLIER THIS MORNING HAS
DIMINISHED AND MOSTLY CLEAR SKIES ARE IN PLACE ACROSS THE FORECAST
AREA. TODAY...THE REGION WILL BE CAUGHT IN THE BROAD SW FLOW AHEAD
OF AN ORGANIZING TROF BACK TO THE WEST. AT THE SURFACE...S TO SE
FLOW WILL DOMINATE THE AREA...AND WITH EXCELLENT SURFACE HEATING
INLAND SHOULD SET THE STAGE FOR A WELL DEVELOPED SEA BREEZE THIS
AFTERNOON. AS FAR AS CONVECTIVE CHANCES ARE CONCERNED...THE
THINKING CONTINUES TO FAVOR SE GA FOR ISOLATED SHOWERS/STORMS.
THIS AREA HAS SOMEWHAT BETTER DEEP LAYER MOISTURE AND MODEL
SOUNDINGS INDICATE THE POTENTIAL FOR MORE SURFACE BASED
INSTABILITY. IN FACT...SOUNDINGS FOR SOUTHERN SC SHOW MUCH WARMER
MID LEVELS AND ONLY LOW END CAPE VALUES AT BEST. ISOLATED
SHOWERS/STORMS ARE EXPECTED TO START DEVELOPING ACROSS SE GA IN
THE EARLY AFTERNOON AND WILL BE AIDED BY SPEED CONVERGENCE ALONG
THE SEA BREEZE. FLOW IN THE 0-6 KM LAYER IS QUITE WEAK AND ANY
STORMS THAT DO DEVELOP WILL EXHIBIT SLOW MOTION. THE OVERALL
THREAT OF STRONG TO SEVERE STORMS IS LOW...BUT THERE IS A GOOD
AMOUNT OF DRY AIR SUPPORTING DCAPE VALUES UPWARDS OF 1000 J/KG.
SO...ANY STORMS THAT DEVELOP COULD PRODUCE SOME GUSTY WINDS. LOW
LEVEL THICKNESSES ARE CONSIDERABLY HIGHER THAN WEDNESDAY...AND
SUPPORTIVE OF HIGHS IN THE LOW TO MID 90S. THE PROGRESSIVE SEA
BREEZE WITHIN THE BACKGROUND SOUTHERLY FLOW SHOULD PREVENT AREAS
CLOSER TO THE COAST FROM FULLY REALIZING THE THICKNESS
POTENTIAL...BUT STILL EXPECT AREA SUCH AS CHARLESTON AND SAVANNAH
TO WARM INTO THE LOW 90S BEFORE COOLING BEHIND THE SEA BREEZE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
TONIGHT...ANY ISOLATED EVENING CONVECTION IN THE SOUTHWEST ZONES
WILL LIKELY DISSIPATE AS DIURNAL HEATING/INSTABILITY WANES AFTER
SUNSET. A PROMINENT SHORTWAVE TROUGH AND ASSOCIATED SURFACE COLD
FRONT WILL BE STEADILY APPROACHING FROM THE WEST THROUGH EARLY
FRIDAY MORNING...HOWEVER BEST FORCING AND DEEP MOISTURE WILL STILL
BE WELL OUTSIDE OF THE FORECAST AREA BY DAYBREAK FRIDAY. FORECAST
MODEL SOUNDINGS INDICATE LOW LEVEL MOISTURE BECOMING TRAPPED
BENEATH THE INVERSION LATE TONIGHT...POSSIBLY SUPPORTING STRATUS
AND LIGHT FOG DEVELOPMENT. LOW TEMPERATURES WILL AGAIN BE QUITE
MILD...ONLY FALLING INTO THE UPPER 60S AND LOWER 70S.

FRIDAY INTO FRIDAY NIGHT...AN APPROACHING UPPER TROUGH AND
ASSOCIATED SURFACE COLD FRONT WILL SUPPORT SCATTERED TO BROKEN
CONVECTION ESPECIALLY DURING THE AFTERNOON/EVENING. THERMODYNAMIC/
KINEMATIC PARAMETERS SUPPORT MULTICELL THUNDERSTORMS CAPABLE OF
PRODUCING EPISODES OF DAMAGING WIND GUSTS AND LARGE HAIL.
ACCORDINGLY...AREAS ALONG AND NORTH OF INTERSTATE 16 REMAIN IN A
SLIGHT RISK FOR SEVERE THUNDERSTORMS...AND WE WILL CONTINUE TO
ADDRESS THIS THREAT WITHIN THE HAZARDOUS WEATHER OUTLOOK.

POPS REMAIN UNCERTAIN. WHILE THUNDERSTORMS COULD BECOME
NUMEROUS...JUSTIFYING LIKELY OR HIGHER POPS...GUIDANCE HAS TRENDED
TOWARD LOWER POPS...SUGGESTING THAT BEST COVERAGE OF THUNDERSTORMS
WILL REMAIN NORTH OF THE REGION. FOR NOW...CAPPED HIGHEST POPS IN
THE 40-50 PERCENT RANGE FRIDAY AFTERNOON INTO FRIDAY EVENING.

SATURDAY...IN THE WAKE OF COLD FROPA A DRIER AIR MASS FEATURING
DEWPOINTS IN THE MID 50S TO LOWER 60S WILL OVERSPREAD THE REGION.
SOME GUIDANCE SUGGESTS THAT SUFFICIENT MOISTURE WILL PERSIST TO
SUPPORT ISOLATED SHOWERS/THUNDERSTORMS ESPECIALLY WHERE SEA BREEZE
CONVERGENCE DEVELOPS NEAR THE COAST. THIS SCENARIO JUSTIFIES
NON-ZERO POPS...BUT GIVEN THE INCREASINGLY DRY/CAPPED ENVIRONMENT
HELD POPS BELOW 15 PERCENT WITH NO EXPLICIT MENTION OF
PRECIPITATION. TEMPERATURES SHOULD TOP OUT IN THE MID TO UPPER 80S.
SATURDAY NIGHT SHOULD FEATURE BELOW NORMAL TEMPERATURES IN THE LOWER
TO MID 60S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
THE UNSEASONABLY DRY AIR MASS WILL REMAIN IN PLACE SUNDAY.
TEMPERATURES WILL RECOVER INTO THE UPPER 80S TO LOWER 90S... BUT
DEWPOINTS WILL REMAIN IN THE UPPER 50S/LOWER 60S. POPS ARE
ESSENTIALLY ZERO SUNDAY.

NEXT WEEK...A BLOCKING PATTERN WILL DEVELOP...ALLOWING A LONGWAVE
UPPER TROUGH TO AMPLIFY OVER THE EAST. THIS TROUGH WILL GRADUALLY
PUSH A SLOW-MOVING SURFACE COLD FRONT INTO THE SOUTHEAST DURING THE
FIRST HALF OF THE WEEK. THUS...INTRODUCED SLIGHT CHANCE POPS DURING
THE MONDAY AND TUESDAY TIME FRAME...AND HIGHER POPS COULD EVENTUALLY
BE REQUIRED FOR A PORTION OF THAT TIME PERIOD. EVEN AS HIGH PRESSURE
EXPANDS FROM THE NORTH AROUND MIDWEEK...STRONG DRYING IS NOT
INDICATED...AND LOW CHANCE POPS ARE JUSTIFIED. OVERALL...THIS
PATTERN WILL NOT FAVOR ANY HOT/HUMID WEATHER...AND TEMPERATURES
SHOULD REMAIN CLOSE TO OR EVEN SLIGHTLY BELOW NORMAL NEXT WEEK.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
ODDS FAVOR VFR THROUGH MUCH OF THE 12Z TAF PERIOD. ISOLATED
THUNDERSTORMS COULD DEVELOP IN THE KSAV VICINITY THIS
AFTERNOON...THUS INTRODUCED CBS AND VCTS DURING THE 17Z-21Z
PERIOD. LATE TONIGHT...LOW LEVEL MOISTURE COULD SUPPORT GROUND FOG
AND/OR STRATUS WITH DEGRADED FLIGHT CATEGORIES...BUT
PROBABILITY/FORECAST CONFIDENCE REMAIN INSUFFICIENT FOR A
PESSIMISTIC FORECAST.

EXTENDED AVIATION OUTLOOK...A COLD FRONT WILL CROSS THE REGION LATE
FRIDAY AND FRIDAY NIGHT...LIKELY RESULTING IN BRIEF SUB-VFR FLIGHT
CONDITIONS IN SHRA/TSRA. OTHERWISE...VFR.

&&

.MARINE...
TODAY...THE PRESSURE GRADIENT WILL BE RELATIVELY WEAK FOR THE
START OF THE DAY...ALLOWING WIND FIELDS TO BE MOSTLY DRIVEN BY
SEABREEZE DEVELOPMENT THIS AFTERNOON. TONIGHT...AS A STRONG COLD
FRONT STEADILY PROGRESSES FROM THE WEST...SOUTH/SOUTHWEST FLOW
WILL INCREASE ACROSS THE MARINE ZONES. DESPITE ANY WEAK SURGING
AHEAD OF THE APPROACHING SYSTEM OVERNIGHT...WIND SPEEDS ARE STILL
EXPECTED TO REMAIN 15 KT OR LESS...WITH SEAS NO MORE THAN 2 OR 3
FT.

FRIDAY AND FRIDAY EVENING...A TIGHT SURFACE PRESSURE GRADIENT
BETWEEN ATLANTIC HIGH PRESSURE AND AN APPROACHING COLD FRONT FROM
THE WEST AND NW WITH SUPPORT S/SW WINDS IN THE 15-20 KT
RANGE...CAUSING SEAS TO BUILD TO 3-5 FT. MARGINAL SMALL CRAFT
ADVISORY WINDS COULD DEVELOP FRIDAY AFTERNOON INTO FRIDAY
EVENING...BUT THE PROBABILITY REMAINS INSUFFICIENT TO JUSTIFY A
SMALL CRAFT ADVISORY WITHIN THE EARLY THURSDAY MORNING FORECAST
PACKAGE.

MARINERS SHOULD REMAIN ALERT FOR THE POSSIBILITY OF STRONG TO SEVERE
T-STORMS IN ADVANCE OF THE COLD FRONT...ESPECIALLY LATE FRIDAY INTO
FRIDAY NIGHT.

SATURDAY AND SUNDAY...WEAK HIGH PRESSURE WILL BUILD FROM THE WEST AS
THE COLD FRONT PULLS FAR AWAY TO THE EAST AND SE. A LIGHT OFFSHORE
WIND REGIME WILL PREVAIL...WITH NO MORE THAN WEAK SEA BREEZE
CIRCULATION DEVELOPING EACH AFTERNOON.

MONDAY AND TUESDAY...A SLOW-MOVING COLD FRONT WILL APPROACH FROM THE
NORTH. SOUTH TO SOUTHWEST WINDS WILL PREVAIL. MONDAY...WINDS MAINLY
10 KT OR LESS WILL BE ACCOMPANIED BY 1-2 FT SEAS. TUESDAY...WINDS
SHOULD INCREASE AND SEAS WILL BUILD...INTRODUCING A LOW PROBABILITY
FOR SMALL CRAFT ADVISORY CONDITIONS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...BSH
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
Hazardous weather outlook, May 31, 3:53 AM EDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
353 AM EDT THU MAY 31 2012

AMZ350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-
047>052-010800-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
353 AM EDT THU MAY 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SEVERE THUNDERSTORMS...A COLD FRONT WILL PUSH THROUGH THE REGION
LATE FRIDAY AND FRIDAY NIGHT. AHEAD OF THE COLD FRONT...A FEW
THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WIND GUSTS AND
LARGE HAIL FRIDAY AFTERNOON INTO FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

In the hours before

Special weather statement, May 31, 1:35 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
135 PM EDT THU MAY 31 2012

GAZ101-116-118-SCZ047-048-051-311815-
BEAUFORT-COASTAL JASPER-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND
JASPER-
135 PM EDT THU MAY 31 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...BRYAN...
JASPER...CHATHAM AND BEAUFORT COUNTIES THROUGH 215 PM EDT...

AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BLOOMINGDALE...MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLOOMINGDALE...GARDEN CITY...I-16/I-95 INTERCHANGE...MEINHARD...
MELDRIM...MONTEITH...POOLER...PORT WENTWORTH...RINCON...SAVANNAH
AIRPORT...STILLWELL...HARDEEVILLE AND PURYSBURGH...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.

&&

LAT...LON 3241 8126 3228 8098 3205 8121 3214 8141
TIME...MOT...LOC 1735Z 213DEG 8KT 3216 8126

BSH
Local storm report, May 31, 1:54 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
154 PM EDT THU MAY 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     HAIL             PORT WENTWORTH          32.15N  81.18W
05/31/2012  E0.50 INCH       CHATHAM            GA   PUBLIC

            MULTIPLE REPORTS OF HAIL SMALLER THAN DIMES

&&

EVENT NUMBER CHS1200272

FWA
Local storm report, May 31, 1:56 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
156 PM EDT THU MAY 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 PM     TSTM WND GST     SAVANNAH AIRPORT        32.14N  81.20W
05/31/2012  M51 MPH          CHATHAM            GA   ASOS

            MEASURED WIND GUST OF 44 KNOTS AT SAVANNAH
            INTERNATIONAL

&&

EVENT NUMBER CHS1200273

FWA
Local storm report, May 31, 2:01 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
201 PM EDT THU MAY 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 PM     HAIL             PORT WENTWORTH          32.15N  81.18W
05/31/2012  E1.00 INCH       CHATHAM            GA   PUBLIC

            QUARTER SIZED HAIL AT INERSECTION OF HIGHWAY 30 AND
            HIGHWAY 21 IN PORT WENTWORTH

&&

EVENT NUMBER CHS1200274

FWA

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:29 PM EDTSpecial Weather StatementCHSEffingham61 min
May 30, 11:59 PM EDTSpecial Marine WarningCHS91 min
May 31, 1:35 PM EDTSpecial Weather StatementCHSEffingham40 min
May 31, 1:37 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham53 min
May 31, 3:54 PM EDTSmall Craft AdvisoryCHS28 hr
May 31, 4:01 PM EDTSpecial Weather StatementCHSLong44 min
May 31, 4:29 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, McIntosh42 min
May 31, 5:53 PM EDTSpecial Weather StatementCHSCandler52 min
May 31, 5:55 PM EDTSpecial Weather StatementCHSJenkins50 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.